What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 2, 2:52 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, May 2, 2:52 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
352 PM EDT Fri May 2 2025
.SYNOPSIS...
Scattered showers and isolated thunderstorms will be around the
area this evening into tonight. Saturday will be cool to the
north with 50s in Central NY and warm to the south with 70s in
NE PA with additional showers and isolated thunderstorms. Widespread
Showery, unsettled weather continue into next week as a slow
moving upper level low pressure system spins nearby.
&&
.NEAR TERM /THROUGH SATURDAY/...
330 PM Update
Main concerns in this period are the potential for scattered
showers and thunderstorms this evening and again Saturday
afternoon/evening. A few, isolated storms could be on the strong
to severe side with gusty winds.
Scattered showers and thunderstorms are now developing over the
region this evening as a weak shortwave approaches from the
Ohio Valley. Current analysts shows around 500 J/Kg of MLCAPE,
LIs around -2 and effect bulk shear of 30-35 kts over the region.
Mid level lapse rates are poor, only around 6C/Km, while low
level lapse rates are sufficient around 8C/km. Overall, the
threat for severe storms continues to look marginal and isolated;
and if it does occur it would be before 10pm this evening. This
will be something to monitor closely in the coming hours. Showers
persist into the late evening hours before tapering off overnight.
A weak surface frontal boundary drifts south away from the
Great Lakes with some patchy drizzle and fog possible late
tonight. It will be cooler NW of this front, with lows in the
40s to around 50...further south it remains in the mid to even
upper 50s overnight.
The next wave rides along the nearly stationary frontal boundary
Saturday morning with a round of rain moving in from west to
east. This looks to be mainly a steady light to moderate rain in
the morning. Models are then in decent agreement that there will
be a break in the rain Saturday afternoon for most of the area
with just a few scattered showers and isolated thunderstorms
around. A large temperature gradient is in the forecast with the
front likely to setup along I-88 and Rte 17 west to around
Waverly/Sayre...southeast of this line temperatures will be in
the upper 60s to upper 70s for highs...while NW of this line
temperatures will be stuck in the mid-50s to low 60s. Instability
does build (500-1000 MLCAPE) over NE PA and the southern
Catskills Saturday afternoon, so again a few thunderstorms will
be possible here and there is still a marginal risk a storm or
two could turn severe with isolated damaging wind gusts.
Weak remnant MCS waves continue to ride northeast along the
stalled front Saturday night bringing more showers and a slight
chance for thunderstorms to our area. Overnight lows are very
similar tonight; in the mid-40s to 50s areawide. Total rainfall
amounts over the near term period are expected to range from
just over half and inch to an inch and a quarter.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
345 PM Update...
A broad, cutoff upper level low will be the main feature
leading to unsettled conditions throughout the short term
period. The stacked upper low is expected to be centered over
the Ohio Valley on Sunday through Monday night keeping a general
south-southeasterly flow in place off of the Atlantic. A
stalled frontal boundary will remain in the area through Sunday
night, although there is some uncertainty on its exact location.
Waves of upper energy will also be streaming north around the
upper low tapping into this moisture-rich air mass and all of
this will lead to continued scattered showers for the area.
Instability looks limited during this time, so any thunderstorms
are expected to be isolated. Operational models have PWAT
values anywhere from about 1.00 inch to 1.50 inches Sunday
through Monday night, so while a steady, heavy rainfall is not
expected, there can be some brief bouts of heavier downpours.
A wide range in high temperatures is expected again on Sunday
with highs in the mid 50s to mid 60s across much of CNY, while
NE PA ranges from the mid 60s to lower 70s. Monday's highs will
range from the mid 60s to the lower 70s. Overnight lows Sunday
and Monday night will be primarily in the 50s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
345 PM Update...
On Tuesday we'll finally start to see the broad upper level low
drifting eastward but moving over the area Tuesday night into
Wednesday morning, which will keep additional scattered showers
around. Showers are expected to start to diminish in coverage by
Wednesday evening as the low moves well off to the east. There
is some uncertainty by Thursday as some guidance suggests
another upper trough and surface cold front move into the area
again with the chance for some showers, while the operational
GFS is dry with high pressure beginning to build in. The
ensembles do suggest at least a low chance of showers for
Thursday. A drier trend does try to set up toward the end of
next week.
High temperatures throughout much of this period are expected
to be from the mid 60s to low 70s, with a brief cool down by
about 5-10 degrees for Thursday. Overnight lows are generally
in the 40s and 50s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
150 PM Update
VFR conditions at our TAF sites early this afternoon, however
scattered showers and isolated thunderstorms are beginning to
develop across the region at this hour. These scattered showers
and storms will focus along a weak surface convergence boundary
extending SW to NE near SYR, RME and ITH. This is where there is
the best chance to see a thunderstorm over the next 4-6 hours.
Included tempo groups for tsra at these 3 sites. Further south
at ELM and BGM showers will eventually push through, but it
could be more into the evening hours (21z-02z) and instability
starts to wane. For now, included tempos for MVFR showers
here...but cannot rule out a tsra; so will amend TAFs for this
potential if needed. There is a slight chance for a stray shower
or t'storm at AVP this afternoon and evening, but confidence was
not high enough to put in the taf here at this time.
Winds tonight will likely become light NW or nearly calm and
with breaks in the mid level clouds, it is looking more and
more likely that there will be widespread low level stratus and
fog formation as a weak front drops south across our NY terminals.
This will especially be the case if there ends up being more
rainfall in the evening then expected. Right it appears MVFR
CIGs develop by 03-06z and quickly fall to IFR or lower between
7-10z at ITH/ELM/BGM and by 10-13z at SYR and RME. VSBYs will
also fall with the fog/mist; down below 3SM and at times even
lower vsbys are possible. IFR restrictions are expected to hold
at RME/SYR/ITH/ELM and BGM through the morning hours on
Saturday, nudging up to MVFR fuel alt by 16-18z. There will be
periods of rain continuing through the day on Saturday as well.
AVP stays south of the front and likely VFR for this taf period.
Outlook...
Saturday Afternoon...Rain showers likely and a slight chance
for thunderstorms with associated restrictions at times.
Sunday through Tuesday...Increasing threat of rain showers and
isolated thunderstorms each day with associated restrictions.
Wednesday...Scattered showers and isolated thunderstorms will
still be around the area under an upper level low pressure
system. Restrictions possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MJM
NEAR TERM...MJM
SHORT TERM...DK
LONG TERM...DK
AVIATION...AJG/MJM
Hazardous weather outlook, May 2, 2:38 PM EST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
338 PM EDT Fri May 2 2025
NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-031945-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Bradford-
338 PM EDT Fri May 2 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
There is a Marginal Risk for isolated strong to severe thunderstorms
this evening. Storms may produce cloud to ground lightning, heavy
downpours, gusty winds and hail. Remain weather aware if outdoors.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ057-062-PAZ039-040-043-044-047-048-072-031945-
Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
338 PM EDT Fri May 2 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
There is a Marginal Risk for isolated strong to severe thunderstorms
this evening. Storms may produce cloud to ground lightning, heavy
downpours, gusty winds and hail. Remain weather aware if outdoors.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few thunderstorms could be strong to severe Saturday afternoon and
evening with isolated instances of damaging winds and hail.
There is a low probability for widespread hazardous weather for the
Sunday through Thursday time period.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, May 2, 2:37 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Binghamton NY
337 PM EDT Fri May 2 2025
NYZ015-016-022-023-022015-
Steuben NY-Seneca NY-Yates NY-Schuyler NY-
337 PM EDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SENECA...NORTH
CENTRAL SCHUYLER...YATES AND NORTHEASTERN STEUBEN COUNTIES THROUGH
415 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pulteney, or 10 miles southwest of Penn Yan, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Caywood, Guyanoga, Dresden, Crosby, Branchport, Ovid, Lodi, Himrod,
Porter Corner, and Mays Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Keuka Lake and Central Seneca Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4263 7728 4276 7674 4255 7669 4255 7670
4252 7670 4248 7727
TIME...MOT...LOC 1936Z 257DEG 35KT 4255 7720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, May 2, 2:59 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Binghamton NY
359 PM EDT Fri May 2 2025
NYZ016-017-025-022045-
Southern Cayuga NY-Seneca NY-Tompkins NY-
359 PM EDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SENECA...SOUTHERN
CAYUGA AND NORTHERN TOMPKINS COUNTIES THROUGH 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keuka Park, or near Penn Yan, moving east at 45 mph.
HAZARD...Wind gusts of 40 to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Venice Center, East Venice, Edgewater, Ledyard, King Ferry,
Montville, Long Point State Park, Kelloggsville, Sheldrake, and
Ensenore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Central Cayuga Lake, get off the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4283 7633 4280 7629 4278 7627 4259 7627
4254 7670 4255 7671 4275 7676
TIME...MOT...LOC 1957Z 257DEG 38KT 4258 7707
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, May 2, 3:07 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Binghamton NY
407 PM EDT Fri May 2 2025
NYZ009-022030-
Northern Oneida NY-
407 PM EDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ONEIDA COUNTY
THROUGH 430 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 30 mph.
HAZARD...Wind gusts of 40 to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Camden, Point Rock, Glenmore, and Ava.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4332 7539 4329 7575 4336 7577 4344 7560
4342 7553 4347 7544
TIME...MOT...LOC 2006Z 255DEG 25KT 4333 7570
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, May 2, 3:24 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
424 PM EDT Fri May 2 2025
NYZ055-056-PAZ038-039-022115-
Tioga NY-Broome NY-Susquehanna PA-Bradford PA-
424 PM EDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BROOME...
SOUTHEASTERN TIOGA...NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN
BRADFORD COUNTIES THROUGH 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windham, or 9 miles south of Owego, moving east at 50 mph.
HAZARD...Wind gusts of 40 to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Campville, Nichols, Apalachin, Chenango Valley State Park, Conklin,
Tioga Terrace, Endicott, Windham, West Warren, and Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7559 4187 7640 4199 7646 4225 7582
4225 7573
TIME...MOT...LOC 2024Z 250DEG 42KT 4198 7629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DKSpecial weather statement, May 2, 3:28 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
428 PM EDT Fri May 2 2025
NYZ023-025-022115-
Schuyler NY-Tompkins NY-
428 PM EDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SCHUYLER AND
CENTRAL TOMPKINS COUNTIES THROUGH 515 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enfield, or 7 miles west of Ithaca, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cayuga Heights, Enfield, Northeast Ithaca, Allan H. Treman State
Marine Park, Buttermilk Falls State Park, Ithaca, Taughannock Falls,
West Dryden, Freeville, and Ithaca Tompkins Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4263 7633 4262 7631 4250 7626 4243 7625
4237 7671 4251 7675
TIME...MOT...LOC 2027Z 252DEG 25KT 4246 7665
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLSpecial weather statement, May 2, 3:44 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
444 PM EDT Fri May 2 2025
NYZ017-025-036-044-045-022130-
Chenango NY-Cortland NY-Southern Cayuga NY-Madison NY-Tompkins NY-
444 PM EDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MADISON...
SOUTHEASTERN CAYUGA...NORTHERN CORTLAND...NORTHEASTERN TOMPKINS AND
NORTHWESTERN CHENANGO COUNTIES THROUGH 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Homer, or near Cortland, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Cortland, Preble, Cortland West, Solon, Otselic, McGraw,
Montville, Como, Truxton, and Union Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4259 7562 4255 7636 4272 7641 4279 7601
4279 7590 4281 7590 4284 7570
TIME...MOT...LOC 2044Z 260DEG 38KT 4264 7626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KL